Alert archive / Texas / High Wind Watches in 2007
High Wind Watch 19, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Nov 13, 2007, 2:37 PM CST. It took effect at Nov 14, 2007, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 13, 2007, 2:37 PM CST (20:37 UTC)
- In effect from
- Nov 14, 2007, 6:00 PM CST
- Expired
- Nov 14, 2007, 4:25 AM CST
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 132037 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 237 PM CST TUE NOV 13 2007 ...LOCALLY STRONG NORTHEAST WINDS POSSIBLE THROUGH GUADALUPE PASS WEDNESDAY AFTERNOON THROUGH MID THURSDAY MORNING... .A TIGHT PRESSURE GRADIENT IN THE WAKE OF A STRONG COLD FRONT IS EXPECTED TO GENERATE LOCALLY STRONG NORTHEAST GAP WINDS THROUGH GUADALUPE PASS LATE WEDNESDAY AFTERNOON THROUGH THURSDAY MID MORNING. TXZ258-141030- /O.NEW.KMAF.HW.A.0019.071115T0000Z-071115T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 137 PM MST TUE NOV 13 2007 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. NORTHEAST WINDS OF 30 TO 45 MPH...WITH GUSTS NEAR 60 MPH WILL BE POSSIBLE ALONG U.S. HIGHWAY 62 180 THROUGH GUADALUPE PASS LATE WEDNESDAY AFTERNOON THROUGH MID THURSDAY MORNING. MOTORISTS TRAVELING THROUGH GUADALUPE PASS SHOULD EXERCISE EXTREME CAUTION...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
1 follow-up statement
000 WWUS74 KMAF 141025 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 425 AM CST WED NOV 14 2007 ...LOCALLY STRONG NORTHEAST WINDS EXPECTED THROUGH GUADALUPE PASS THIS AFTERNOON THROUGH MID THURSDAY MORNING... .A TIGHT PRESSURE GRADIENT IN THE WAKE OF A STRONG COLD FRONT IS EXPECTED TO GENERATE LOCALLY STRONG NORTHEAST GAP WINDS THROUGH GUADALUPE PASS THIS AFTERNOON THROUGH THURSDAY MID MORNING. TXZ258-141830- /O.UPG.KMAF.HW.A.0019.071115T0000Z-071115T1500Z/ /O.NEW.KMAF.HW.W.0032.071114T1800Z-071115T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 325 AM MST WED NOV 14 2007 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 AM MST THURSDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 AM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHEAST WINDS OF 30 TO 45 MPH...WITH GUSTS NEAR 65 MPH WILL BE POSSIBLE ALONG U.S. HIGHWAY 62 180 THROUGH GUADALUPE PASS THIS AFTERNOON THROUGH MID THURSDAY MORNING. MOTORISTS TRAVELING THROUGH GUADALUPE PASS SHOULD EXERCISE EXTREME CAUTION...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ HENNIG
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Nov 13, 2:11 PM CST, 26 minutes earlier.
Area forecast discussion, Nov 13, 2:11 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
211 PM CST TUE NOV 13 2007
.DISCUSSION...
NEARLY ZONAL FLOW OVER THE CONUS TODAY...WITH A CUTOFF LOW STILL OFF
THE CENTRAL BAJA PENINSULA...WILL BECOME MORE AMPLIFIED OVER THE
NEXT COUPLE OF DAYS. THIS WILL OCCUR AS A STRONG SHORTWAVE TROUGH
OVER THE NORTHERN ROCKIES AND ACCOMPANIED BY A 170+ KT H25 JET THIS
AFTERNOON DIGS EAST/SOUTHEASTWARD THROUGH THE MIDWEST BY WEEK/S
END. ALTHOUGH THE FLAT UPPER RIDGE CURRENTLY OVER THE AREA WILL
EXPAND A LITTLE FURTHER OVER THE AREA...A STRONG COLD FRONT WILL
PUSH SOUTH INTO THE REGION WEDNESDAY IN THE WAKE OF THE
AFOREMENTIONED SHORTWAVE TROUGH. A 1035 MB HIGH WILL BUILD SOUTH
INTO THE AREA BY THURSDAY MORNING...AND LIKELY RESULT IN HIGH WINDS
THROUGH GUADALUPE PASS WEDNESDAY NIGHT AND THURSDAY MORNING. SINCE
NORTHEAST WIND SPEEDS OF 35 TO 45 MPH WITH A FEW GUSTS AROUND 60 MPH
WILL BE POSSIBLE IN GUADALUPE PASS...WILL ISSUE A HIGH WIND WATCH
FROM 15/00Z TO 15/15Z.
COLDER AIR WILL DROP INTO THE AREA WITH NEAR FREEZING TEMPERATURES
POSSIBLE ALONG AND NORTH OF A LAMESA...HOBBS AND MALJAMAR LINE WHERE
SURFACE WINDS WILL DIMINISH BY EARLY THURSDAY MORNING. A HARD
FREEZE LOOKS POSSIBLE OVER NORTHERN LEA COUNTY...BUT SINCE THEY HAVE
ALREADY HAD A HARD FREEZE...WILL MENTION THE NEAR FREEZING
TEMPERATURES OVER THE REST OF THESE AREAS IN THE HWO. HIGH
TEMPERATURES THURSDAY WILL BE 5 TO 10 DEGREES BELOW NORMAL AS THE
SURFACE RIDGE REMAINS OVER THE AREA AND SOME CLOUD COVER WILL AID IN
KEEPING TEMPERATURES DOWN. AFTER A CHILLY START FRIDAY...
TEMPERATURES WILL WARM TO NEAR NORMAL LEVELS AS THE CUTOFF LOW
BECOMES ENTRAINED IN INCREASING FLOW ALOFT OVER THE DESERT SOUTHWEST
AND TREKS EASTWARD OVER THE AREA FRIDAY. A FEW LIGHT RAIN SHOWERS
MAY OCCUR...BUT NO SIGNIFICANT PRECIPITATION IS EXPECTED.
TEMPERATURES WILL WARM BACK ABOVE NORMAL SATURDAY AND PROBABLY STAY
THAT WAY THROUGH THE REST OF THE EXTENDED...DESPITE A BRIEF COOL
DOWN SUNDAY BEHIND THE NEXT COLD FRONT. TEMPERATURES MAY NEED TO BE
ADJUSTED SOMEWHAT SUNDAY THROUGH TUESDAY...BUT THIS WILL DEPEND ON
HOW MUCH AND HOW FAST THE FLOW ALOFT AMPLIFIES THROUGH MID NEXT
WEEK. MORE COLD AIR MAY BE IN THE OFFING BY MID TO LATE NEXT WEEK
AS CURRENT MEDIUM RANGE MODELS ARE INDICATING AN AMPLIFIED PATTERN.
HOWEVER...THEIR SOLUTIONS ARE FAIRLY DISPARATE.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 54 75 35 59 / 0 0 0 0
CARLSBAD NM 47 77 36 59 / 0 0 0 10
DRYDEN TX 58 84 49 62 / 0 0 0 0
FORT STOCKTON TX 59 84 43 61 / 0 0 0 0
GUADALUPE PASS TX 52 74 35 54 / 0 0 10 10
HOBBS NM 46 74 33 60 / 0 0 0 10
MARFA TX 40 78 40 57 / 0 0 10 10
MIDLAND INTL AIRPORT TX 53 77 36 60 / 0 0 0 0
ODESSA TX 54 76 37 60 / 0 0 0 0
WINK TX 53 82 35 62 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WATCH FROM 5 PM WEDNESDAY TO 8 AM MST THURSDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
12/67Hazardous weather outlook, Nov 13, 1:26 PM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 126 PM CST TUE NOV 13 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 126 PM CST TUE NOV 13 2007 /1226 PM MST TUE NOV 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NORTHEAST WINDS OF 30 TO 45 MPH...WITH GUSTS NEAR 60 MPH WILL BE POSSIBLE THROUGH GUADALUPE PASS LATE WEDNESDAY AFTERNOON THROUGH MID THURSDAY MORNING. NEAR FREEZING TEMPERATURES WILL OCCUR ALONG AND NORTH OF A LAMESA...HOBBS TO MALJAMAR LINE THURSDAY MORNING. A HARD FREEZE IS NOT ANTICIPATED EXCEPT POSSIBLY ACROSS NORTHERN LEA COUNTY WHERE A HARD FREEZE HAS ALREADY OCCURRED. THOSE WITH AGRICULTURAL INTERESTS ACROSS THE NORTHERN PERMIAN BASIN AND THE SOUTHEAST NEW MEXICO PLAINS HOWEVER SHOULD KEEP ABREAST OF THE LATEST WEATHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Watches in Texas, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.